Started last Thursday (500mg?2x per day). Its Saturday night about 9:30pm and I am going to take my last one for today... I can't notice any change.I really have pain when I urinate..This will be the third complete day. Thanks
I would have thought you would have been on antibioitics for more than 3 days. I was always under the understanding that it was 10 days usually. I may have it wrong as I know for some of the newer drugs it 1 pill a day for 5 days. At any rate you are still having the same symptoms, so I would call or make an appointment with your physician. I think you need to let them know what's happening NOW. They make have you come in, or change or increase your meds. Good luck to you. I know how painful this can be because my hubby went thru it for quit some time.
If you have a genuine infection in the prostate (this will need to be discerned from cultured prostatic fluid) the ciprofloxacin is about the best overall antibiotic to knock the bugs on the head and actually penetrate the prostate. If there is no infection, you may have Chronic Pelvic Pain Syndrome (see A Headache in the Pelvis by Dr David Wise). I went out to California from the UK for treatment in his clinic and would highly recommend it. However, if you do have an infection (and it's worth noting that infection can ultimately lead to CPPS and hypertonic pelvic floor muscles) then you'll need to be on 500mg of cipro twice a day for three weeks, followed by 250mg twice a day for a further three weeks. Don't expect any drastic improvements straight away and definitely do not cut the dose short.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Nov 2010 • 3 answers
Posted 6 Jan 2011 • 10 answers
Ciprofloxacin - I have chronic prostatitis and treat it with Cipro 550mg x2 daily. I always develop?
Posted 22 Dec 2012 • 1 answer
Posted 26 Oct 2013 • 1 answer
Posted 15 Nov 2016 • 1 answer